Medical Questions > Conditions and Diseases > Arthritis Forum

pain in joints after stoppage of TB medicine

User Profile
Female age 40,suffering from pain in joints of knees,wrists and elbow. Actually , just after 6 months medical treatment of tuberculosis lymphandentis suddenly pain started from wrists just after sleep and it raised to knees and elbow joint. I fear that it is side effects of sudden stoppage of medicines of T.B. after treatment.Request to provide suggestion and also give preventive measures.


Did you find this post helpful?
|

User Profile
replied September 18th, 2015
Arthritis Answer A53871
Hello and welcome.

I appreciate your concern.

Common Anti-TB medications have their own peculiar adverse effects, such as Hepatitis, anemia, neuropathy, visual abnormalities, red-orange discoloration of body fluids. Stopping them suddenly or tapering them off gradually doesn't usually make a difference.

However, there is one Anti-Tb drug which is the pyrazinamide, that causes Hyperuricemia. Hyperuricemia is a condition of increased levels of blood uric acid levels. It typically manifests as pain in large multiple joints. You should check your uric acid levels first thing in the morning.

There are other causes too leading to a polyarthritis like yours. For example, osteoarthritis, military tuberculosis, SLE, and Rheumatoid arthritis.

Get a booking with a rheumatologist for a complete evaluation of your symptoms and a correct diagnosis.

Hope it helps.

Thanks


|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
Quick Reply
Must Read
Arthritis is the most common cause of disability in the United States. Learn more about types of arthritis here....
Do you feel pain and stiffness in your body or have trouble moving around? You might have arthritis. Learn more about arthritis signs and symptoms here....
Signs and symptoms of rheumatic diseases are common to many different diseases. Diagnose arthritis correctly using these step-by-step diagnosis instructions....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Arthritis , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.